Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 20, 2009, 2:00 PM MDT. It took effect at Sep 21, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2009, 2:00 PM MDT (20:00 UTC)
- In effect from
- Sep 21, 2009, 12:00 PM MDT
- Expired
- Sep 21, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 202000 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 200 PM MDT SUN SEP 20 2009 UTZ435-437-439-445>447-449-211100- /O.NEW.KSLC.FW.W.0014.090921T1800Z-090922T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- SOUTHERN SAN JUAN COUNTY- 200 PM MDT SUN SEP 20 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 435 BELOW 7000 FEET...437 BELOW 7000 FEET...439...445 THROUGH 447...AND 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 435 BELOW 7000 FEET...437 BELOW 7000 FEET...439...445 THROUGH 447...AND 449. A COLD FRONT ACROSS CENTRAL UTAH THIS EVENING IS FORECAST TO REACH FAR SOUTHERN UTAH BY MONDAY MORNING. GUSTY NORTHERLY WINDS IN EXCESS OF 30 MPH ARE FORECAST TO DEVELOP ACROSS MUCH OF SOUTHWEST AND SOUTHEAST UTAH MONDAY...IN CONCERT WITH LOW RELATIVE HUMIDITY VALUES. THE SEVERE FIRE WEATHER CONDITIONS ARE EXPECTED TO DIMINISH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 210945 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 AM MDT MON SEP 21 2009 UTZ435-437-439-445>447-449-212200- /O.CON.KSLC.FW.W.0014.090921T1800Z-090922T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- SOUTHERN SAN JUAN COUNTY- 344 AM MDT MON SEP 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 435...437...439...445 THROUGH 447...AND 449... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 435...437...439...445 THROUGH 447...AND 449. GUSTY NORTHERLY WINDS HAVE BEGUN TO DEVELOP OVERNIGHT ACROSS MUCH OF SOUTHWEST AND SOUTHEAST UTAH. THESE WINDS WILL CONTINUE TO INCREASE THIS MORNING...WITH GUSTS EXCEEDING 30 MPH BY THIS AFTERNOON. THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES IN THE AFTERNOON AND EVENING HOURS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THESE SEVERE FIRE WEATHER CONDITIONS ARE EXPECTED TO DIMINISH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 212042 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 242 PM MDT MON SEP 21 2009 UTZ435-437-439-445>447-449-220300- /O.CON.KSLC.FW.W.0014.000000T0000Z-090922T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- SOUTHERN SAN JUAN COUNTY- 242 PM MDT MON SEP 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 435...437...439...445 THROUGH 447 AND 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 435...437...439...445 THROUGH 447 AND 449. GUSTY NORTHERLY WINDS IN EXCESS OF 30 MPH WILL CONTINUE ACROSS MUCH OF SOUTHWEST AND SOUTHEAST UTAH THIS AFTERNOON. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE SEVERE FIRE WEATHER CONDITIONS ARE EXPECTED TO DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 220317 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 917 PM MDT MON SEP 21 2009 UTZ435-437-439-445>447-449-220430- /O.EXP.KSLC.FW.W.0014.000000T0000Z-090922T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- SOUTHERN SAN JUAN COUNTY- 917 PM MDT MON SEP 21 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR PORTIONS OF SOUTHERN UTAH IS NO LONGER IN EFFECT. WINDS HAVE DROPPED OFF BELOW CRITICAL SPEEDS IN MOST AREAS ALTHOUGH THE AIRMASS REMAINS VERY DRY. THERE COULD STILL BE POCKETS OF CRITICAL CONDITIONS IN THE GAP WIND AREAS OF WASHINGTON COUNTY FOR SEVERAL MORE HOURS AS WINDS ARE EXPECTED TO REMAIN STRONG IN THOSE SPOTS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 20, 9:31 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Sep 20, 9:31 AM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 931 AM MDT SUN SEP 20 2009 .SYNOPSIS...A COOL PACIFIC TROUGH WILL MOVE EAST ACROSS THE NORTHERN ROCKIES TODAY...THEN TURN SOUTHEAST INTO THE CENTRAL PLAINS MONDAY. THE ASSOCIATED COLD FRONT WILL PUSH SOUTH THROUGH UTAH TODAY... BRINGING SIGNIFICANTLY COOLER TEMPERATURES TO THE AREA EARLY THIS WEEK. && .DISCUSSION...UPPER TROUGH CONTINUES TO TRACK ACROSS THE NORTHERN ROCKIES AS EXPECTED. THIS TROUGH IS THEN EXPECTED TO TURN SOUTHEAST TONIGHT...FORMING A CLOSED LOW ACROSS THE CNTRL PLAINS ON MONDAY. THE ASSOCIATED SURFACE COLD FRONT...ALREADY INTO NORTHWEST UTAH SHOWS LITTLE VISIBLE SIGNS THAT IT IS THERE OTHER THAN A DROP IN TEMPERATURES. A SURFACE TROUGH OUT AHEAD OF THE FRONT IS THE FOCUS OF ACTIVITY THIS MORNING AND WILL PROBABLY REMAIN SO THROUGH THE DAY. HAVE UPDATED THE FORECAST TO REMOVE MENTION OF PRECIPITATION OVER THE NORTHERN VALLEYS AND UPPED POPS OVER THE SOUTHEAST WHERE THIS TROUGH WILL CONTINUE. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE STATE TODAY BRINGING COOLER TEMPERATURES AND A DRY AIRMASS IN ITS WAKE. CONVECTION MAY PERSIST ALONG THE FRONT OVER SOUTHERN UTAH TONIGHT...THOUGH THE AREAL COVERAGE MAY DECREASE AS MUCH DRIER AIR MOVES IN BEHIND THE FRONT AND WILL ADDRESS THIS IN THE AFTERNOON PACKAGE. THE DRIER AIR FOLLOWING THE FRONT COULD LEAVE A FEW OF THE HIGHER GROWING AREAS PRONE TO FREEZING TEMPS LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS COULD BRING FAIRLY WIDESPREAD FREEZING TEMPERATURES TO THE UINTA BASIN AND CACHE VALLEY. THIS LOOKS REASONABLE AND WILL CONTINUE THE FREEZE WATCH TO COVER THE SITUATION. && .AVIATION...A COLD FRONT IS EXPECTED TO CROSS THE TERMINAL BETWEEN 16-18Z TURNING GUSTY SOUTH WINDS TO NORTHWEST DURING THAT TIME. CLEARING AND DRYING IS EXPECTED THROUGH THE REMAINDER OF THE DAY WITH VFR CONDITIONS TO PREVAIL. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF EASTERN AND SOUTHERN UTAH TODAY AS A COLD FRONT SWEEPS SOUTHEAST ACROSS MUCH OF NORTHERN UTAH BY THIS EVENING. THE AIRMASS BEHIND THE COLD FRONT WILL DRY QUICKLY ON A BREEZY NORTHWEST FLOW. THE COLD FRONT IS EXPECTED TO SETTLE SOUTH TOWARD THE ARIZONA BORDER BY TOMORROW MORNING BRINGING AN END TO THE THUNDERSTORM ACTIVITY AND AN INCREASE IN DRY NORTHERLY FLOW. ACROSS NORTHERN UTAH...WINDS SHOULD SLACKEN AS HIGH PRESSURE BUILDS INTO THE REGION. PRIMARY CONCERN DURING THE SHORT TERM WILL BE THE COMBINATION OF BREEZY AND DRY NORTHERLY FLOW MONDAY AFTERNOON. CONDITIONS MAY LOCALLY APPROACH SEVERE FIRE WEATHER THRESHOLDS ACROSS SOUTHERN UTAH. CONTINUED DRY AND COOL CONDITIONS EXPECTED MID WEEK AS STABLE HIGH PRESSURE DOMINATES THE REGION. WARMER AND CONTINUED DRY CONDITIONS ARE EXPECTED DURING THE LATE WEEK AS RIDGING OCCURS ALOFT. WINDS SHOULD BE LIGHT DURING THE MID TO LATE WORK WEEK...AND DICTATED BY LOCAL TERRAIN FLOWS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FREEZE WATCH FROM 2 AM TUESDAY TO 8 AM TUESDAY FOR UTZ001-UTZ011. WY...NONE. && PUBLIC/AVIATION...YOUNG FIRE WEATHER......ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 20, 2:00 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 200 PM MDT SUN SEP 20 2009 UTZ001>016-019>021-517-518-WYZ021-211200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 200 PM MDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT A COLD FRONT ACROSS CENTRAL UTAH THIS EVENING IS FORECAST TO SAG SOUTH TO THE ARIZONA STATE LINE BY MONDAY MORNING. STRONG NORTHERLY CANYON WINDS ARE ANTICIPATED ALONG INTERSTATE 15 SOUTH OF CEDAR CITY AND ACROSS WASHINGTON COUNTY LATE TONIGHT AND EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE COLD FRONT WILL EXIT SOUTHERN UTAH ON MONDAY. COOLER AND MUCH DRIER AIR WILL EXIST BEHIND THE FRONT. THE COMBINATION OF GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO THE DEVELOPMENT OF SEVERE FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHWEST AND SOUTHEAST UTAH MONDAY AFTERNOON AND EVENING. FAVORABLE CONDITIONS WILL EXIST OVER EXTREME SOUTHWEST UTAH TO PRODUCE STRONG CANYON WINDS IN WASHINGTON COUNTY MONDAY NIGHT THROUGH TUESDAY MORNING. BREEZY CANYON WINDS ARE ALSO A POSSIBILITY ALONG THE WASATCH FRONT OF NORTHERN UTAH...THOUGH THESE WINDS ARE NOT EXPECTED TO BE AS STRONG AS THOSE OVER SOUTHWEST UTAH. THE MUCH DRIER AND COOLER AIRMASS WILL LEAD TO AREAS OF FREEZING TEMPERATURES IN SOME OF THE NORTHERN UTAH GROWING AREAS. PORTIONS OF THE CACHE VALLEY AND THE WESTERN UINTA BASIN CAN EXPECT FREEZING TEMPERATURES LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. HIGH PRESSURE ALOFT WILL RETURN TO THE GREAT BASIN AROUND MIDWEEK. GENERALLY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL DEVELOP FOR THE END OF THE WEEK THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:15 AM MDT | Freeze Watch | SLC | 24 hr | |
| Sep 20, 3:33 PM MDT | Special Weather Statement | SLC | 27 min |
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.